i have been takin tegratol for 5 to 6 yrs n my teeth have black spots on them and starting to decay and has been like this for a while but they dont hurt and there is no infection could this be a side effect from the medication
Many anticonvulsant drugs are hard on teeth and gums. (Dilantin is one especially notorious for it.) Tegretol can also cause dry mouth which can wreak havoc on your dental heath. Saliva helps keep the teeth 'cleaner' by rinsing away food particles and keeps bacterial growth down. Good dental hygiene is essential when taking these types of medications. Also be sure to drink plenty of water. Rinse your teeth with water after eating if you are unable to brush. You should have your mouth evaluated by your dentist. The black could be decay or it could be tarter that is discoloring especially if you smoke. When you take these types of medications it is also essential to see your dentist at least yearly if not every 6 months for cleaning and check up.
- Tegretol Information for Consumers
- Tegretol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tegretol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 May 2011 • 1 answer
Posted 27 Aug 2011 • 2 answers
Posted 25 Apr 2013 • 2 answers
Posted 16 Sep 2014 • 2 answers
My prescription for tegreto did say tegratol er an was a green pill now it says tegretolxr and is a?
Posted 10 Jun 2015 • 2 answers